MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q biplane system.The user reported that during an interventional procedure all motor movements were blocked.The procedure was completed on an alternate unit.At this time, we have no indication of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Additional Manufacturer Narrative
Siemens conducted a detailed investigation of the reported event.The investigation was performed on expert discussions (considering complaint description, cs (customer service) reports, system history, system log files and c-part).During an interventional procedure, the normal c-arm movement (normal speed, autodrive) was blocked and the error message "reduced stand/table speed, sc" and "limited stand/table movement, sc" was displayed.The investigation revealed that the proximity switch on the outer side of the c-arm was permanently activated due to a mechanical defect.As a result, movement of the system was only possible in override mode at reduced speed.The operator manual contains adequate instructions for the safe operation of the system in this failure scenario.The exchange of the proximity switch solved the problem.To determine the reason for the switch problem, several simulations were carried out in the laboratory.The most likely cause is an improper handling of the system, which led to a mechanical load (e.G.Collision with unknown obstacle) on the proximity switch and finally to the described problem.The log file as well as the analysis of the defective proximity switch confirmed a collision with an unknown object due to a user error is the most likely root cause.The incident described was not classified as a reportable adverse event after detailed investigation, because neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected, even if the event recurs.A potential general fault that would require corrective measures of the installed base could not be determined by the investigation.Internal id # (b)(4).

Brand Name
ARTIS Q BIPLANE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim 91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
forchheim 91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key14601588
Report Number3004977335-2022-29403
Device Sequence Number5064931
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown